Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 4:44 PM MDT for Colfax County, Union County, New Mexico. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2000, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 27, 2000, 5:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Colfax County, NM, Union County, NM
The radar
The Pueblo radar (KPUX), 213 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:55 PM MDT | Hail 0.75 | Abbott, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272246 SVRABQ NMC007-059-272345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 444 PM MDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 545 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF FOLSOM...OR ABOUT 23 MILES NORTHEAST OF RATON...MOVING SOUTHEAST AT 20 TO 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES NORTHEAST OF FOLSOM AT 505 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THIS EVENING FOR NORTHEAST NEW MEXICO. LAT...LON 3717 $10412 3700 10422 3665 10361 3698 10334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 27 2000 FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN. IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR. FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY. FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING. MJF ABQ BB 063/091 065/087 065 32423 SAF BB 056/087 058/084 057 32423 TCC BE 064/089 063/080 063 32424 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:51 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
| Jun 27, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 27, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Jun 27, 5:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.